MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80164
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.(expiry date: 02/2025).
 
Event or Problem Description
It was reported that during an angioplasty procedure via upper arm fistula for the treatment of brachiocephalic stenosis, the pta balloon allegedly failed to deflate completely.It was further reported that the a needle was used to deflate the balloon.Reportedly the balloon and the sheath removed together.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one radio graphic image was reviewed.The fluoroscopic image centered around the left chest is reviewed.This image shows wire access likely arising from the left upper extremity and terminating near the caval-atrial junction.Therefore, one can deduce that the wire is likely within the central venous system.It appears that there is a partially inflated balloon likely within the left subclavian vein.The complaint regarding inflation issues cannot be confirmed from the provided image, which shows a partially inflated angioplasty balloon likely within the left subclavian vein.One atlas gold pta dilatation catheter loaded onto an unknown sheath was returned for evaluation.On visual evaluation of the device, the balloon was inverted and noted to have a bond joint break from the catheter and got separated from the proximal end, exposing the inner guide wire lumen but still attached to the distal of the catheter.Both the marker bands were present.No other specific anomalies were noted.No functional testing was performed due to the condition of the device.Therefore, the investigation for the reported deflation issue remains inconclusive as no functional testing was conducted due to the condition of the device returned for evaluation.The reported event also couldn't be confirmed based on the provided radiographic image as no objective evidence could be observed.However, the investigation is confirmed for the identified bond joint break as the balloon was noted to be partially detached from the proximal bond joint.The investigation is also confirmed for the identified difficult to remove as the balloon was loaded with an unknown sheath and returned for evaluation.A definitive root cause for the reported deflation issue and identified bond joint break, difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure via upper arm fistula to treat brachiocephalic stenosis, the pta balloon allegedly failed to deflate completely.It was further reported that a needle was used to deflate the balloon.Reportedly, the balloon and the sheath was removed together as one unit.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15155045
Report Number2020394-2022-00633
Device Sequence Number17442476
Product Code DQY
UDI-Device Identifier00801741060816
UDI-Public(01)00801741060816
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80164
Device Catalogue NumberATG80164
Device Lot Number93PG0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient RaceBlack Or African American